MAUDE Adverse Event Report: ARGON MEDICAL DEVICES ARTERIAL LINE KIT 20GA X 3"

ARGON MEDICAL DEVICES ARTERIAL LINE KIT 20GA X 3"
Model Number 498411B
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 02/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The arterial line was placed on the.The patients arterial line dressing was changed per hospital protocol after removing the previous dressing.Anew dressing was applied the arterial line was functioning properly for a few minutes after the dressing change as the arterial line tubing was being secured.The patent bent her wrist and the arterial line was inadvertently removed in the process after the bleeding was managed.The dressing was removed and immediately it was recognized that the majority of the arterial line catheter bad broken off and remained in the patents artery.The patient was subsequently taken to the operating room for removal of the retained portion of the arterial catheter, the included manufacturing info (serial lot number) was retrieved from an arterial line kit on the day of the event.Unsure if it is the specific information for the device related to this report of note previous report with a similar issue was reported for this product to the fda 2/2019.
 
Additional Manufacturer Narrative
Sample is unavailable for evaluation.Without such evident to review, the complaint cannot be confirmed.If additional information is provided in the future, a follow-up report will be submitted.
 
Event or Problem Description
The arterial line was placed on on the.The patients arterial line dressing was changed per hospital protocol after removing the previous dressing.Anew dressing was applied the arterial line was functioning properly for a few minutes after the dressing change as the arterial line tubing was being secured.The patent bent her wrist and the arterial line was inadvertently removed in the process after the bleeding was managed.The dressing was removed and immediately it was recognized that the majority of the arterial line catheter bad broken off and remained in the patents artery.The patient was subsequently taken to the operating room for removal of the retained portion of the arterial catheter, the included manufacturing info (serial lot number) was retrieved from an arterial line kit on the day of the event.Unsure if it is the specific information for the device related to this report of note previous report with a similar issue was reported for this product to the fda 2/2019.
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no similar concerns were found.One extension tubing was returned for review.Visual inspection observed signs of use with the presence of dried bodily fluids on the product.The hub of the arterial catheter was returned attached to the male luer of the extension tubing.The hub was removed from the luer by the analyst and the strain relief was found to be attached to the hub.The strain relief was removed from the hub by the analyst to make a closer observation of where the tubing was once attached to the hub.The tubing exhibited jagged edges which is indicative of a tensile force being applied to the product.The section of catheter that was removed from the patient was also returned and the end of the tubing that was proximal to the patient was bent and also exhibited jagged edges.The most probable cause for the breakage of the catheter was most likely due to a tensile force on the catheter as a result of patient movement.The customer stated "the patent bent her wrist and the arterial line was inadvertently removed in the process".Since this issue was most likely related to an event in the user environment and not a manufacturing error, no corrective action will be taken.

Brand Name
ARTERIAL LINE KIT 20GA X 3"
Common Device Name
ARTERIAL LINE KIT
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key14139640
Report Number0001625425-2022-00985
Device Sequence Number4793365
Product Code GDY
UDI-Device Identifier00886333215652
UDI-Public00886333215652
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K780871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/03/2022
Device Model Number498411B
Device Catalogue Number498411B
Device Lot Number11404348
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1625425-4/13/2020-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown